Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 67, NWS Nashville, TN

March 30, 2021Sumner County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 6:44 AM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 6:44 AM CDT (11:44 UTC)
Expired
Apr 1, 2021, 4:47 AM CDT
In force
46 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Hunters Point (HNTT1).

Action stage
48 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03425400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

005 
WGUS84 KOHX 301144
FLSOHX

Flood Advisory
National Weather Service Nashville TN
644 AM CDT Tue Mar 30 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Hunters Point affecting Trousdale, Sumner and 
  Wilson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC165-169-189-311200-
/O.NEW.KOHX.FL.Y.0067.210330T1144Z-000000T0000Z/
/HNTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
644 AM CDT Tue Mar 30 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Hunters Point.
* From this morning until further notice.
* At 6:30 AM CDT Tuesday the stage was 51.1 feet and falling.
* Action stage is 48.0 feet.
* Flood stage is 52.0 feet.
* Forecast...The river will continue falling over the next several 
  days.
* Impact...At 52.0 feet, Flooding begins from Beasleys Bend in 
  Wilson County downstream to Old Hickory Dam impacting agricultural 
  land, residential property, recreation areas, boat launches, and 
  marinas including the Drakes Creek, Rockland, and Cages Bend areas 
  in Hendersonville, portions of Old Hickory, Cedar Creek in Mount 
  Juliet, areas near Laguardo, Station Camp Creek in Gallatin, 
  Bledsoe Creek State Park in Castalian Springs, and Cairo Bend, 
  Bartons Creek, and Hunters Point in Lebanon.


&&

LAT...LON 3622 8658 3631 8667 3640 8634 3636 8607
      3629 8613 3629 8634

$$

Shamburger
2 follow-up statements
053 
WGUS84 KOHX 311042
FLSOHX

Flood Advisory
National Weather Service Nashville TN
542 AM CDT Wed Mar 31 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Hunters Point affecting Trousdale, Sumner and 
  Wilson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC165-169-189-011200-
/O.CON.KOHX.FL.Y.0067.000000T0000Z-000000T0000Z/
/HNTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
542 AM CDT Wed Mar 31 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Hunters Point.
* Until further notice.
* At 5:30 AM CDT Wednesday the stage was 49.1 feet and falling.
* Action stage is 48.0 feet.
* Flood stage is 52.0 feet.
* Forecast...The river will rise slightly this morning before 
  falling again later today.
* Impact...At 50.0 feet, Agricultural land, recreation areas, boat 
  launches, and marinas along and near the river continue to be 
  inundated including the Drakes Creek and Rockland areas in 
  Hendersonville, portions of Old Hickory, Cedar Creek in Mount 
  Juliet, areas near Laguardo, Station Camp Creek in Gallatin, 
  Bledsoe Creek State Park in Castalian Springs, and Hunters Point 
  in Lebanon.


&&

LAT...LON 3622 8658 3631 8667 3640 8634 3636 8607
      3629 8613 3629 8634

$$

Shamburger
510 
WGUS84 KOHX 010947
FLSOHX

Flood Advisory
National Weather Service Nashville TN
447 AM CDT Thu Apr 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Cumberland River At Hunters Point affecting Trousdale, Sumner and 
  Wilson Counties.

TNC165-169-189-011100-
/O.CAN.KOHX.FL.Y.0067.000000T0000Z-210401T0947Z/
/HNTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
447 AM CDT Thu Apr 1 2021

...The Flood Advisory for the Cumberland River At Hunters Point has 
been cancelled...

The Flood Advisory is cancelled for
  the Cumberland River At Hunters Point.
* At 4:30 AM CDT Thursday the stage was 47.98 feet and falling.
* Flood stage is 52.0 feet.
* Forecast...The river will continue slowly falling over the next 
  several days.


&&

LAT...LON 3622 8658 3631 8667 3640 8634 3636 8607
      3629 8613 3629 8634

$$

Shamburger

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 6:33 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 30, 6:33 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
633 AM CDT Tue Mar 30 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Clear skies overnight with morning low temperatures in the lower
to middle 40s. Skies will be mostly sunny during the morning hours
with clouds increasing this afternoon a head of the next frontal
system. The short term models are in excellent agreement that a
longwave troughs will move through the central US. This will once
again turn the winds southerly and open up the Gulf of Mexico
moisture. A flash flood watch is in effect from this evening
through early Thursday morning. Total rainfall looks to range from
around 1" northwest to 2.25" southeast. Several rivers are
already running high so any additional rainfall could exasperate
the local streams and creeks.

Temperatures today will warm nicely with highs in the lower middle
70s. Once the trough comes through there will be sharp drop in
temperatures. Highs tomorrow will be 10 to 25 degrees cooler than
today. Overnight lows Wednesday night/Thursday morning will be in
the upper 20s to around 30s and even colder the next night. Those
that may have planted already should pay attention. Since the
growing season has started outside of the Cumberland Plateau some
sort of NPW will be needed...but will wait until the rainfall at
least gets starts.

The extended models are not in as good of agreement. The GFS has a
broad trough moving through the Central US past the end of the
current extended forecast while the EURO is much slower. Have
included a small chance for pops next Tuesday. Temperatures will
rebound from the frigid temperatures after the cold front.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR conditions are expected today with MVFR/IFR cigs developing
late in the TAF period. Light south to southeast winds and only a
few cirrus clouds will be seen early in the TAF period, but winds
will increase substantially by/after 15Z with gusts near/over 20
kts at times. Increasing low to mid level clouds and -SHRA will
arrive at airports between 30/23Z to 31/02Z and continue through
the end of the TAF period, with VCTS after 31/06-31/08Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from this evening through late Wednesday night
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........Shamburger
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Mar 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams is ongoing as a result of
weekend rainfall event.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region tonight. Main concern will be damaging winds.

A flash flood watch is in effect for all of middle Tennessee starting
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several river and stream levels will remain elevated through at
least midweek, some continuing through Sunday...with some warnings
and advisories continuing also.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region through early Wednesday morning. Main concern will be
damaging winds.

A flash flood watch is in effect for all of Middle Tennessee through
Wednesday evening. With already significant saturated ground
conditions, 1 to 2 inches...with locally higher amounts around 3
inches...of rainfall possible. Rainfall will cause excess runoff and
localized flash flooding, including adding additional water level
rises on already elevated area rivers and creeks.

It is expected to turn colder late week with several frosty nights.
A widespread freeze is expected Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:07 PM CDTRiver Flood WarningOHXHickman68 hr
Mar 30, 6:12 AM CDTRiver Flood AdvisoryOHXCheatham7 hr
Mar 30, 9:45 AM CDTRiver Flood AdvisoryOHXStewart7 days
Mar 30, 3:48 PM CDTRiver Flood AdvisoryOHXHumphreys, Perry37 hr
Mar 30, 3:55 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson21 days
Mar 30, 4:02 PM CDTRiver Flood AdvisoryOHXDavidson18 hr
Mar 30, 4:06 PM CDTRiver Flood AdvisoryOHXDavidson19 hr
Mar 30, 4:17 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson7 days
Mar 30, 6:06 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson21 days
Mar 30, 6:13 PM CDTRiver Flood AdvisoryOHXDavidson3 days

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.